Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Does magnesium and Epson salt cause insomnia and lethargy?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
My wife is receiving intravenous magnesium and also takes baths in Epson salt nightly. She cannot fall asleep, and then is tired and lethargic the next day. Any possible connection?Also taking Armour Thyroid (15 mg)
Posted Sun, 9 Feb 2014 in Medicines and Side Effects
Answered by Dr. Sonila Borici 57 minutes later
Brief Answer: Need time for the medications to be effective... Detailed Answer: Hi, Usually, magnesium and Epson salt are highly recommended for the patients who are restless and cannot fall a sleep. In other words, magnesium and Epson salt bathing will help your wife get better sleep. However, it depends on the time she started such treatment: if recently, please have patience until her sleep will be improved. If the treatment is given since long time, then, should discuss with the doctor to change therapy. In addition, I would advise to discuss with her doctor why (the causes) she is not being able to sleep: - the health problems (organic) she might have (including thyroid problems) - medications she is taking - or neurological/psychological problems (anxiety) At the end, I understand your worries, but your wife needs time to get benefits from the medications she is using. All the best to both of you! Dr.Sonila Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor